MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4, a5: unknown/ not provided.Asku.Section d6b: if explanted, give date: not applicable, as lens remains implanted.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a tecnis eyhance intraocular lens (iol) was fully implanted but was missing about 20% of the haptic.The doctor decided that the iol was stable enough to leave in but they could not find the missing portion on the haptic.No other information was provided.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that an incorrect catalog # (dib00u0060-12) was inadvertently entered in the section "d4" of the initial mdr report instead of " dib00u0060".Moreover, report in section h6: type of investigation: 4114 code was also incorrect as there was specific information that lens remains implanted.Hence, code will be updated from 4114 to 4117.Those have been corrected in this supplemental mdr report.The following field was updated accordingly: section d4: additional device information: catalog number: dib00u0060.Section h6: adverse event problem: type of investigation: 4117.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: jul.23, 2024.Section h3.Device evaluated manufacturer? yes.Device evaluation: visual inspection was performed on the suspect product and revealed viscoelastic residue throughout the cartridge, indicating that an adequate amount was used.The lens module was opened and one detached haptic was observed inside.No further issues were observed.No further evaluation was performed.The complaint issue "haptic detached" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.Conclusion: as a result of the investigation, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: new information received that patient is female, right eye (od) affected, first name of dr.Feng is shu.Fields below updated accordingly: section a3a: sex: female section a3b: gender: cisgender woman/girl section e1: reporter name: first / given name: shu all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19175205
Report Number3012236936-2024-01215
Device Sequence Number7817836
Product Code HQL
UDI-Device Identifier05050474731479
UDI-Public(01)05050474731479(17)261214
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0060
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer05/30/2024
07/26/2024
10/08/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date06/01/2024
07/29/2024
10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale